How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19152
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My chihuahua got some pills 200 mg of imipramine and 40 mg

Customer Question

my chihuahua got some pills 200 mg of imipramine and 40 mg pantoprazole. She had her dinner (kibble) and 1/2 of a snack cup of jello (don't ask) how concerned should I be.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 4 months ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

I am a small animal vet with many years experience with dogs and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Expert:  Dr Scott Nimmo replied 4 months ago.

Hello again Elizabeth

I have worked out an answer for you below ...

1. Those two drugs are quite an overdose for a small dog and this is a serious cause for concern so you have to act now. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drugs that way. If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

2. However if you fail to induce vomiting and any odd symptoms occur then you should have your dog checked over by a vet without delay. In your case expected side effects would include elevated heart rates, tremors and hyper-excitability amongst other symptoms.

3. Also I should be available online for you the next four or five hours today so please do not hesitate to get straight back to me if your dog's condition changes in any way or you would like to talk things over with me further.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 4 months ago.

Hello again Elizabeth,

I am just checking back in to see how Diamond is getting on after our recent dialogue concerning the human meds ingestion ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.